How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4487
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

my wife since 1984 was on 60 mg parnate, 2mg klonopin, 600

Resolved Question:

my wife since 1984 was on 60 mg parnate, 2mg klonopin, 600 mg tegretol . in late 2008 switched her meds , so say the above was not working. she has been on wellbutrin, then paxil,(cymbalta took her from a deep depression to a manic state in a few hrs, gave haldal & adivan to calm her), off cymbalta to 60 mg geodon, coegtin, 60 mg tegretol, 150 mg seroquil and one half mg klonopin twice a day,still depressed 1/30/2010. 1/30/2010 added wellbutrin am, 1/31/2010 coming out of depression ,did not sleep at all sat night, saw her at 3:pm sun , has slowed down ,have not heard from her this am.(she is hospitalized) she cycles rapid. this seems quite a mixture of meds to stabilize her when for 26 yrs parnate, klonopin, and tegretol let her lead a very normal life. she is 61, what you think thanks terry robert
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 6 years ago.

Hi there ,


Welcome to Just answer !


did you mention that she is on 60 mg tegretol ?


has she been given Electroconvulsive therapy ( ECT ) before ?



Customer: replied 6 years ago.
no ect, yes 60mg tegretol, for 26 yrs she did well on parnate, tegretol, and klonopin. ever since they changed her meds they have not been able to keep out of depression, what are the risks of going back to parnate. thanksCustomer
Expert:  Dr. Kaushik replied 6 years ago.

Well, i would suggest that parnate shall be avoided in her case as it can cause a lot of side effects such as anxiety or nervousness , irritability , anorexia and subsequent weight loss , insomnia , mydriasis , tachycardia , hypertension or hypotension , hyperthermia , increased perspiration , muscle tremors , sexual dysfunction consisting of anorgasmia , and orthostatic or postural hypotension , and this would be the last thing she would want to fall into.


So, i would suggest that she first gets her dose of tegretol increased , as it is a low dose which has been placed on , and needs increase in the dose to stabilize her mood .


Also, wellbutrin needs to be switched over to wellbutrin XL , which is a long acting version and would control her depressive symptoms.


Also, she has been placed on 2 anti psychotics such as geodon and seroquel , which may be causing anti psychotic overload and thereby uncovering depressive symptoms , so i suggest that one of these two anti psychotics is withdrawn , preferably geodon .


So, kindly discuss these changes in her drug regime with her psychiatrist and get her switched over to the new revised regime and hopefully this will control her rapid cycling bipolar symptoms.


I hope this helps..


I wish you all the best..


PLease press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.



Dr. Kaushik and other Mental Health Specialists are ready to help you